MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Red Eye(s) (2038); Eye Pain (4467)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: unk.A5: unk.D6b: na.H6: health impact - additional surgery: 4625 - ac washout.H6: health effect impact code - medication required: 4644 - intracameral moxifloxacin; prednisolone acetate; fortified vancomycin/tobramycin; pred-moxi-brom.H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vticmo13.2 implantable collamer lens -16.50/+1.50/105 (sphere/cylinder/axis) into the patient`s right eye (od) on (b)(6) 2023.On the (b)(6) 2024, inflammation was diagnosed (eye was red and painful).Additional diagnostics were performed such as macular oct and vitreous cultures (negative).Subsequent treatments were: ac washout, retina surgeons injected antibiotics.With prescription of additional steroids and antibiotics, by (b)(6) 2024 issues resolved, eye was white and quiet, negative seidel test.According to the surgeon the cause of the event was due to a medical trauma, difficult case; the pupil would not dilate and the iris was manipulated more than normal.The surgeon indicates this was a case of inflammation and not infection.The last information obtained on 23-jan-2024 was stating that patient current post-op protocol was pred-moxi-brom twice a day.The lens remains implanted.
 
Additional Manufacturer Narrative
Additional information: h6 type of investigation 3331 device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18602470
Report Number2023826-2024-00188
Device Sequence Number2747378
Product Code QCB
UDI-Device Identifier00841542121149
UDI-Public00841542121149
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberVTICMO13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale
Patient RaceAsian